NuvaRing is a hormonal contraceptive ring that is inserted into the vagina, where it remains for three weeks at the time. After this, there is a week-long period of pause, similar to the stop week with the birth control pill. NuvaRing actually works rather similarly to the pill in terms of hormonal expulsion, and the NuvaRing side effects are comparable to those of the pill as well. Is nausea one of the NuvaRing side effects?
Nausea appears in the Top Three of most frequently reported side effects of the NuvaRing but it's the last of them. The most common side effect is breast tenderness or soreness, and number two is vaginal bleeding or spotting between periods. With nausea following at number three, it is not at all unusual to experience it after commencing the use of NuvaRing as a contraceptive method.
If you are among those women who have started to feel queasy after starting off with your new contraceptive method, you will not be the first or the last. Because nausea is a well reported and known side effect of NuvaRing, you do not immediately have to jump to the conclusion that this is not the right birth control method for you or that nausea will become a persistent part of your life if you don't take out the NuvaRing right away.
According to the statistics Planned Parenthood collected on the issue, most women who feel nauseous following the use of NuvaRing only experience this side effect for a few months or less. Once your body gets used to the constant expulsion of hormones, you will probably feel just the way you did before.
If your experience is different, and you still feel nauseous after a couple of menstrual cycles, you should consider talking to your doctor about changing your birth control method.